Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 27, NWS Lake Charles, LA

May 27, 20255 parishes in Louisiana

NWS Lake Charles, LA issued this tornado warning at May 27, 2025, 4:00 AM CDT for 5 parishes in Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2025, 4:00 AM CDT (09:00 UTC)
Expired
May 27, 2025, 4:15 AM CDT
In force
15 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Acadia Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 71 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-279 J/kg
Mixed-layer LCL
1768 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

556 
WFUS54 KLCH 270900
TORLCH
LAC001-023-053-055-113-270930-
/O.NEW.KLCH.TO.W.0027.250527T0900Z-250527T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
400 AM CDT Tue May 27 2025

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northeastern Cameron Parish in southwestern Louisiana...
  West central Lafayette Parish in south central Louisiana...
  Southeastern Jefferson Davis Parish in southwestern Louisiana...
  Southern Acadia Parish in southwestern Louisiana...
  Northern Vermilion Parish in southwestern Louisiana...

* Until 430 AM CDT.

* At 400 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Klondike, moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Gueydan, Morse, and Riceville around 405 AM CDT.
  Wright around 410 AM CDT.
  Lyons Point around 415 AM CDT.
  Kaplan around 420 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Florence Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2987 9274 3012 9278 3019 9213 2992 9210
TIME...MOT...LOC 0900Z 267DEG 36KT 3001 9265 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
1 follow-up statement
678 
WWUS54 KLCH 270915
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
415 AM CDT Tue May 27 2025

LAC001-023-053-055-113-270924-
/O.CAN.KLCH.TO.W.0027.000000T0000Z-250527T0930Z/
Cameron LA-Lafayette LA-Jefferson Davis LA-Acadia LA-Vermilion LA-
415 AM CDT Tue May 27 2025

...THE TORNADO WARNING FOR NORTHEASTERN CAMERON...WEST CENTRAL
LAFAYETTE...SOUTHEASTERN JEFFERSON DAVIS...SOUTHERN ACADIA AND
NORTHERN VERMILION PARISHES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.


&&

LAT...LON 2987 9274 3012 9278 3019 9213 2992 9210
TIME...MOT...LOC 0912Z 267DEG 36KT 3002 9248 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 27, 2:52 AM CDT, 1 hour 8 minutes earlier. Its key messages:

  • Unsettled weather with periodic showers / storms expected to persist for the duration of the work week.
  • There is a Marginal to Slight Risk for Excessive Rainfall Monday, Tuesday, Wednesday, Thursday, and Friday.
  • There is a Marginal to Slight Risk for Severe Weather this evening, Tuesday, and Wednesday. Damaging wind gusts and hail are the primary threats; tornadoes cannot be ruled out.
Area forecast discussion, May 27, 2:52 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
252 AM CDT Tue May 27 2025

...New SHORT TERM, LONG TERM, MARINE...

.KEY MESSAGES...

- Unsettled weather with periodic showers / storms expected to
  persist for the duration of the work week.

- There is a Marginal to Slight Risk for Excessive Rainfall
  Monday, Tuesday, Wednesday, Thursday, and Friday.

- There is a Marginal to Slight Risk for Severe Weather this
  evening, Tuesday, and Wednesday. Damaging wind gusts and hail
  are the primary threats; tornadoes cannot be ruled out.

&&

.SHORT TERM...
(Today through Thursday night)
Issued at 250 AM CDT Tue May 27 2025

A line of storms is currently traversing SETX, entering W LA,
with embedded storms producing strong to severe wind gusts as
reported by adjacent CWAs. The region remains under a Marginal to
Slight Risk per the SWODY1, with damaging winds and marginally
severe hail identified as the primary threats. However, given
observations of a few areas of broad low level rotation over the
last few hours, a tornado threat cannot be entirely discounted
overnight.

Hydrologic concerns are also increasing, particularly in areas
experiencing multiple rounds of convection. While the forward
motion of the primary line should mitigate significant flash flood
risk, additional convective development behind the line is
expected to move over saturated soils, potentially enhancing
localized flooding concerns.

HiRes guidance indicates the convective line will exit the
forecast area by late morning to early afternoon. In its wake,
scattered showers and embedded thunderstorms may persist across
portions of the CWA through the afternoon and into the early
evening hours. A gradual decrease in convective coverage is
expected by the overnight period, though complete cessation of
precipitation is not anticipated.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 250 AM CDT Tue May 27 2025

The front will continue to progress southward through the day on
Wednesday, providing renewed focus for convective redevelopment.
Scattered to numerous showers and thunderstorms are expected to
initiate late Wednesday morning into the afternoon as the boundary
interacts with diurnal destabilization and impulses moving across
aloft.

This unsettled pattern is expected to persist through late week as
the boundary stalls across the Gulf Coast region and several
shortwave troughs transit the broader synoptic pattern.
Deterministic and ensemble guidance diverges on timing and
amplitude of these features; however, there is increasing support
for drier air advecting into the region late in the week and/or
over the weekend. While this may lead to a modest reduction in
PoPs, weak troughing aloft and residual boundary layer moisture
will warrant the continuation of low end rain chances into the
weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1200 AM CDT Tue May 27 2025

A N/S orientate line of storms is pushing across SE TX and will
continue to progress eastward through the next several hours,
eventually exiting to our east later this morning. Ahead of this
line, light winds and a mixture of VFR and MVFR CIGs will
continue. Near/within the line, strong gusty winds, torrential
rainfall ;leading to reduced VIS, lower CIGs, and frequent
lightning will all be possible. Timed the line out at each site
with tempo groups as best as possible, with further amendments
possibly being required later this morning as we see how these
storms progress. Behind the line, light to moderate rainfall will
continue for a bit, followed by improving conditions through the
afternoon.

&&

.MARINE...
Issued at 250 AM CDT Tue May 27 2025

Winds and seas will keep southerly onshore components throughout
the work week. Widely scattered showers and storms associated
with an unsettled wet pattern to follow from Tuesday onward.
Worth noting guidance trends heavier precipitation down to the
immediate coast and inland locations. That said, periodic gusty
W-NW outflows are possible when clustered thundershowers descend
the lakes and offshore waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  85  69  85  68 /  80  30  70  40
LCH  88  73  84  71 /  60  20  80  30
LFT  88  73  85  72 /  70  30  80  40
BPT  89  74  85  73 /  50  30  80  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...87
LONG TERM....87
AVIATION...17

In the hours before

Special weather statement, May 27, 12:59 AM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
1259 AM CDT Tue May 27 2025

TXZ180-259-270630-
Northern Jasper TX-Tyler TX-
1259 AM CDT Tue May 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TYLER AND NORTHERN
JASPER COUNTIES THROUGH 130 AM CDT...

At 1258 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Rockland, moving east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Jasper, Colmesneil, Rockland, Ebenezer, Browndell, and Sam Rayburn
Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3103 9447 3111 9406 3112 9404 3113 9404
      3114 9403 3115 9392 3091 9391 3080 9453
TIME...MOT...LOC 0558Z 266DEG 35KT 3092 9429

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

SD
Special weather statement, May 27, 1:01 AM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
101 AM CDT Tue May 27 2025

TXZ180-201-270630-
Hardin TX-Tyler TX-
101 AM CDT Tue May 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL TYLER AND HARDIN
COUNTIES THROUGH 130 AM CDT...

At 101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Honey Island, or near Thicket, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Kountze, Saratoga, Thicket, Wildwood, Batson, Caney Head, Votaw,
Honey Island, and Village Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3049 9454 3054 9455 3054 9414 3019 9437
      3019 9463 3049 9473
TIME...MOT...LOC 0601Z 266DEG 34KT 3040 9453

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SD
Special weather statement, May 27, 1:29 AM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
129 AM CDT Tue May 27 2025

LAZ027-TXZ259-260-270715-
Vernon LA-Northern Newton TX-Northern Jasper TX-
129 AM CDT Tue May 27 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL VERNON PARISH...
NORTHERN NEWTON AND NORTHEASTERN JASPER COUNTIES THROUGH 215 AM
CDT...

At 129 AM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Jasper, Newton, Toledo Bend Dam, Ebenezer, Burkeville, Browndell,
Farrsville, Burr Ferry, Mayflower, Jamestown, Harrisburg, Stringtown,
Sam Rayburn Dam, and Wiergate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3102 9349 3088 9355 3085 9420 3089 9420
      3090 9421 3093 9420 3094 9422 3110 9415
      3111 9406 3114 9403 3115 9397 3118 9362
      3117 9358 3120 9355 3120 9351
TIME...MOT...LOC 0629Z 261DEG 42KT 3097 9399

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

17
Special weather statement, May 27, 1:55 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
155 AM CDT Tue May 27 2025

TXZ515-516-615-616-270730-
Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
Upper Jefferson TX-
155 AM CDT Tue May 27 2025

...A STRONG THUNDERSTORM WILL IMPACT JEFFERSON AND SOUTHERN ORANGE
COUNTIES THROUGH 230 AM CDT...

At 154 AM CDT, Doppler radar was tracking a strong thunderstorm near
La Belle, or 7 miles southwest of Central Gardens, moving east at 30
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, West Orange, Hamshire, Central Gardens, Sabine Pass,
Rose City, Pinehurst, Port Acres, Orangefield, Fannett, La Belle,
Southeast Texas Regional Airport, and Winnie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2957 9435 2989 9436 2989 9439 3011 9427
      3013 9370 3008 9372 3007 9371 2999 9377
      2999 9379 2998 9378 2979 9392 2967 9382
      2954 9438
TIME...MOT...LOC 0654Z 283DEG 27KT 2994 9413

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

17
Special weather statement, May 27, 2:23 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
223 AM CDT Tue May 27 2025

LAZ027-TXZ260-270830-
Vernon LA-Northern Newton TX-
223 AM CDT Tue May 27 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN VERNON PARISH IN WEST
CENTRAL LOUISIANA AND NORTHERN NEWTON COUNTIES THROUGH 330 AM CDT...

At 223 AM CDT, Doppler radar was tracking a strong thunderstorm over
Burkeville, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Anacoco, Toledo Bend Dam, Burkeville, Hornbeck, Farrsville, Burr
Ferry, Mayflower, Evans, and Wiergate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3098 9330 3094 9382 3116 9386 3118 9362
      3117 9358 3119 9355 3123 9354 3124 9356
      3125 9354 3128 9353 3128 9344 3136 9339
      3136 9335
TIME...MOT...LOC 0723Z 266DEG 17KT 3104 9367

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

17
Special weather statement, May 27, 2:26 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
226 AM CDT Tue May 27 2025

LAZ073-074-241-TXZ615-616-270800-
West Cameron LA-Southern Calcasieu LA-East Cameron LA-
Lower Jefferson TX-Southern Orange TX-
226 AM CDT Tue May 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CAMERON AND
SOUTHWESTERN CALCASIEU PARISHES...SOUTHEASTERN JEFFERSON AND
SOUTHEASTERN ORANGE COUNTIES THROUGH 300 AM CDT...

At 226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sabine National Wildlife, moving east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge City,
Cameron, West Orange, Grand Lake, Sabine National Wildlife, Sabine
Pass, Johnsons Bayou, Pinehurst, Heberts Marina, Orangefield,
Hackberry, Holly Beach, Sweet Lake, and Constance Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2993 9403 3011 9382 3010 9310 2974 9316
      2973 9350 2964 9400
TIME...MOT...LOC 0726Z 274DEG 30KT 2994 9368

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

17

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:55 PM CDTSpecial Marine WarningLCH65 min
May 27, 1:27 AM CDTSevere Thunderstorm WarningLCHBeauregard48 min
May 27, 2:12 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu, Vernon63 min
May 27, 2:26 AM CDTSpecial Weather StatementLCHCameron34 min
May 27, 2:37 AM CDTSevere Thunderstorm WarningLCHVernon53 min
May 27, 3:06 AM CDTSevere Thunderstorm WarningLCHVernon24 min
May 27, 3:08 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis37 min
May 27, 3:17 AM CDTSevere Thunderstorm WarningLCHCameron28 min
May 27, 3:34 AM CDTSevere Thunderstorm Warning Considerable damage threatLCHRapides, Vernon56 min
May 27, 3:45 AM CDTSevere Thunderstorm Warning Considerable damage threatLCHAcadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 3 more60 min
May 27, 4:12 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides, Vernon63 min
May 27, 4:21 AM CDTTornado WarningLCHAcadia, Lafayette, Vermilion24 min
May 27, 4:30 AM CDTSevere Thunderstorm WarningLCHRapides28 min
May 27, 4:33 AM CDTSevere Thunderstorm WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry57 min
May 27, 4:34 AM CDTTornado WarningLCHAcadia, Evangeline, Saint Landry26 min
May 27, 4:45 AM CDTSevere Thunderstorm WarningLCHAcadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more60 min
May 27, 5:01 AM CDTTornado WarningLCHSaint Landry, Saint Martin17 min
May 27, 5:14 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides46 min
May 27, 5:22 AM CDTSevere Thunderstorm WarningLCHAvoyelles38 min

Nearby

Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.